Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2001, 11:28 AM CDT for Marathon County, Portage County, Wood County, Wisconsin. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 11:28 AM CDT (16:28 UTC)
- Expired
- Jul 22, 2001, 12:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 11:35 AM CDT | Thunderstorm Wind 50 E | Wisconsin Rapids, WI | |
| Jul 22, 11:55 AM CDT | Thunderstorm Wind 52 M | Wausau, WI | |
| Jul 22, 11:55 AM CDT | Thunderstorm Wind 50 E | Stevens Pt, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
380 WUUS53 KGRB 221628 SVRGRB WIC073-097-141-221715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1128 AM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN PORTAGE COUNTY IN WISCONSIN WOOD COUNTY IN WISCONSIN * UNTIL 1215 PM CDT * AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LEADING EDGE OF THE CLUSTER EXTENDED FROM 24 MILES SOUTHWEST OF WAUSAU TO WISCONSIN RAPIDS. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. $$ LAT...LON 4485 9019 4421 8980 4432 8922 4506 8955 JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:15 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 22, 11:15 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SUN JUL 22 2001 UPDATED ZONES THIS MORNING DUE TO MCS CONTINUING TO HOLD TOGETHER AS IT CHUGS EAST ACROSS THE CWA. SHOWERS AND THUNDERSTORM ALSO DEVELOPING OUT AHEAD OF SYSTEM IN JUICY...3.1K CAPE AIR MASS. WITH CLOUDS AND MORE PCPN LOWERED TEMPS SOME ESPECIALLY CENTRAL WI. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 22, 6:00 AM CDT, 5 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD NOT BECOME SEVERE. THERE IS A BETTER CHANCE OF STORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WISCONSIN. MOISTURE AND INSTABILITY WILL BE MORE THAN SUFFICIENT FOR STRONG THUNDERSTORM DEVELOPMENT...BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 22, 6:00 AM CDT, 5 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD NOT BECOME SEVERE. THERE IS A BETTER CHANCE OF STORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WISCONSIN. MOISTURE AND INSTABILITY WILL BE MORE THAN SUFFICIENT FOR STRONG THUNDERSTORM DEVELOPMENT...BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 41 min |
| Jul 22, 2:32 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.